Alert archive / Georgia / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 94, NWS Atlanta, GA

May 9, 20244 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 9, 2024, 5:43 AM EDT for 4 counties in Georgia. It was in force for 62 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2024, 5:43 AM EDT (09:43 UTC)
Expired
May 9, 2024, 6:45 AM EDT
In force
62 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Catoosa County, GA, Dade County, GA, Walker County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 105 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 5:57 AM EDTTSTM WND DMG1 Wsw Lakeview, GAMultiple trees down in the Rossville and White Oak area from McFarland Ave to Caldonia St and North of hwy 2.
May 9, 6:00 AM EDTTSTM WND DMG1 Nne Chattanooga Vall, GAEm reports tree down at 2nd St and Happy Valley Rd.
May 9, 6:00 AM EDTTSTM WND DMG1 S Fairview, GAEM reported tree down at Lytle Rd and Hwy 27.
May 9, 6:02 AM EDTTSTM WND DMG1 E Lakeview, GAEM reports tree down on Lakeview Dr near Greens Lake Rd.
May 9, 6:02 AM EDTTSTM WND DMG1 Ne Chickamauga, GAEm reported tree down at Lee Gordon Mill Rd and Longwood St.
May 9, 6:04 AM EDTTSTM WND DMG1 Nnw Boynton, GAEM reports power lines down at Pine Grove Rd and Battlefield Pkwy.
May 9, 6:15 AM EDTTSTM WND DMG1 Ssw Stephensville, GAEM reported tree down at Lyman Daniel Rd between Pebblebrook Kn and Carrell Rd.
May 9, 6:15 AM EDTTSTM WND DMG2 Sse Cloudland Canyon, GAEM reports tree down at Hwy 136E and Memorial Dr.
May 9, 6:15 AM EDTTSTM WND DMG2 Sse Stephensville, GAEM reported tree down at Back Valley Rd near Tanglewood Trl.
May 9, 6:22 AM EDTTSTM WND DMGRossville, GAWind damage to Shell gas station to the ESE of Rossville along HWY-27.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 4:02 AM EDTTornado WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2024-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1387 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2024-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1387 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1252 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

571 
WUUS52 KFFC 090943
SVRFFC
GAC047-083-295-313-091045-
/O.NEW.KFFC.SV.W.0094.240509T0943Z-240509T1045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
543 AM EDT Thu May 9 2024

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Catoosa County in northwestern Georgia...
  Whitfield County in northwestern Georgia...
  Walker County in northwestern Georgia...
  Dade County in northwestern Georgia...

* Until 645 AM EDT.

* At 541 AM EDT, severe thunderstorms were located along a line
  extending from Lakesite to near Skyline, moving southeast at 45
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Dalton, Lafayette, Ringgold, Trenton, Fort Oglethorpe, Rossville,
  Chickamauga, Varnell, Lookout Mountain, Tunnel Hill, Cohutta,
  Chattanooga Valley, La Fayette, Center Post, Blue Spring, Fairview,
  Linwood, Beaverdale, Villanow, and Chattanooga  Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

A Tornado Watch remains in effect until 1100 AM EDT for northwestern
Georgia.

&&

LAT...LON 3499 8482 3492 8484 3487 8482 3486 8484
      3481 8486 3480 8484 3478 8488 3473 8487
      3472 8486 3470 8489 3471 8494 3468 8489
      3467 8489 3468 8494 3464 8491 3462 8493
      3462 8506 3459 8506 3459 8553 3498 8560
TIME...MOT...LOC 0941Z 329DEG 40KT 3522 8516 3478 8617 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
614 
WWUS52 KFFC 091027
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
627 AM EDT Thu May 9 2024

GAC047-083-295-313-091045-
/O.CON.KFFC.SV.W.0094.000000T0000Z-240509T1045Z/
Catoosa GA-Whitfield GA-Walker GA-Dade GA-
627 AM EDT Thu May 9 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM EDT
FOR SOUTHERN CATOOSA...WHITFIELD...WALKER AND SOUTHWESTERN DADE
COUNTIES...

At 627 AM EDT, severe thunderstorms were located along a line
extending from near Dawnville to near Hammondville, moving southeast
at 40 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Dalton, Lafayette, Varnell, Tunnel Hill, La Fayette, Naomi, Center
Post, Rising Fawn, Suttles Mill, Noble, Wood Station, Rocky Face,
Tilton, Mill Creek, Linwood, Beaumont, Beaverdale, Dawnville,
Villanow, and Cloudland Canyon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 AM EDT for northwestern
Georgia. A Tornado Watch also remains in effect until 100 PM EDT for
northwestern Georgia.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3492 8484 3487 8482 3481 8486 3480 8484
      3478 8488 3472 8486 3471 8494 3468 8489
      3467 8489 3468 8494 3464 8491 3462 8493
      3462 8506 3459 8506 3459 8553 3460 8553
      3485 8557 3485 8532 3488 8502 3499 8482
TIME...MOT...LOC 1027Z 308DEG 36KT 3478 8485 3456 8570 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:43 AM EDT, 2 hours earlier.

Area forecast discussion, May 9, 3:43 AM EDT, 2 hours before
Area Forecast Discussion
National Weather Service Peachtree City GA
343 AM EDT Thu May 9 2024

...Morning Area Forecast Discussion...

.SHORT TERM...
(Today through Friday)
Issued at 335 AM EDT Thu May 9 2024

Active weather anticipated again today as a second MCS moves through
the CWA.

Early morning convection (MCS #1) is moving off to the east.

MCS #2 is currently winding up across western TN. This system will
advance eastward through the overnight hours and move through the
CWA today. Models have been fairly consistent on the timing of this
system over the last couple of days. The MCS should approach the far
NW corner of the CWA around 10-12Z and then continue southward. The
far northern portion of the outlook area should be well worked over
as the MCS approaches, but a few strong storms with isolated severe
storms will continue to be possible.

As the MCS moves south of the north GA mtns, the potential for
severe weather will increase fairly rapidly as this area is not
worked over and there will be plenty of moisture and instability to
work with. In addition, plenty of deep layer shear will be present
and lapse rates remain impressively steep. Damaging wind gusts,
large hail and a few tornadoes will all be possible. The MCS should
travel southward across the entire CWA through the early afternoon
hours.

The models are progging a late period MCS (MCS #3) approaching from
the west late tonight/every early Friday. The HRRR seems to be the
most reasonable hi-res model regarding this convective complex.
There will likely be some timing changes and some slight track
adjustments, but do think the bulk of strong/severe storms with this
system could remain south of the CWA. The entire CWA should be well
worked over from the MCS (#2) from earlier in the day. Not sure if
the atmos across the southern quarter of the CWA will have enough
time to recover for strong/severe thunderstorms. However, due to the
uncertainty regarding these types of systems, will leave in some
higher pops in that area. Can't rule out the potential for strong
and/or isolated storms in that area, but the potential should be low
during the early morning hours.

The early morning MCS (#1) has produced some locally heavy rainfall
across northern portions of the CWA. Radar estimates/observations
show some 3"-4" amounts across far NW GA...with a axis of 1"-2"
extending further eastward. The second MCS is expected to be a fast
mover, but will be capable of producing additional locally heavy
rainfall. Will hold off issuing a FFA at this time, but do expect
locally higher amounts of rainfall.

NListemaa

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 335 AM EDT Thu May 9 2024

Previous Discussion Below

A brief period of dry and slightly cooler weather is expected
this weekend as we return to northwest flow aloft. Rain chances
look to return to the region next week as another low pressure
system developing in the Southern Plains moves eastward.

07

&&

.AVIATION...
(06Z TAFS)
Issued at 116 AM EDT Thu May 9 2024

Thunderstorms currently to the north will continue to sag
southward tonight. Progress has slowed a little, so have adjusted
the timing back one hour for the tempo group. Line that moves
through close to 11-12Z will have the potential for severe
storms. Upped the gusts to 45kt. A brief period of shra possible
on the back side of the line, but quick clearing of precip
thereafter. SCT cu for the remainder of the afternoon. Winds will
remain on the west side.

//ATL Confidence...06Z Update...
Med-high confidence all elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          80  65  82  52 /  80  20  20   0
Atlanta         81  66  80  54 /  80  20  20   0
Blairsville     76  58  72  45 /  70  10  10   0
Cartersville    83  62  79  49 /  70  10  10   0
Columbus        84  69  84  57 /  80  60  50   0
Gainesville     80  64  79  53 /  80  10  10   0
Macon           81  69  84  56 /  80  30  30   0
Rome            84  63  79  51 /  70  10  10   0
Peachtree City  82  65  83  52 /  80  20  20   0
Vidalia         86  71  82  60 /  80  30  60  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...NListemaa
LONG TERM....07
AVIATION...NListemaa
Hazardous weather outlook, May 9, 5:42 AM EDT, 1 minute before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
542 AM EDT Thu May 9 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-100945-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
542 AM EDT Thu May 9 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Thunderstorms are currently pushing eastward across North GA with
another round of storms expected to move in from TN just before
daybreak. These storms are expected to produce damaging wind
gusts, large hail, frequent lightning strikes, and locally heavy
rainfall. Isolated tornadoes will also be possible. The line of
storms moving into N GA will continue to push south through this
afternoon bringing storms to the entire area. A Tornado Watch is
in effect for North and most of central GA 1 pm.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

A third round of storms is expected to move into the area late
tonight through Friday morning. These storms are expected to
continue across central GA through Fri afternoon before things
clear out for the weekend. Will see another round of storms as a
frontal system moves into the area Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed severe
weather to the NWS.

In the hours before

Local storm report, May 8, 11:48 PM EDT, 5 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1148 PM EDT Wed May 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 PM     Flash Flood      3 SSW Rocky Face        34.77N 85.05W
05/08/2024                   Whitfield          GA   Emergency Mngr

            Vehicle overturned and filled with water at
            Utility rd and Miracle Dr.

&&
Special weather statement, May 9, 1:49 AM EDT, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
149 AM EDT Thu May 9 2024

GAZ023>025-027-090645-
Madison GA-Banks GA-Hall GA-Jackson GA-
149 AM EDT Thu May 9 2024

...Strong thunderstorms will impact portions of Banks, northern Hall,
northeastern Jackson and Madison Counties through 245 AM EDT...

At 148 AM EDT, a line of strong thunderstorms was along a line
extending from near Gainesville to near Royston, and moving southeast
at 15 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Gainesville, Commerce, Homer, Danielsville, Lula, Maysville,
Nicholson, Ila, Gillsville, Pocataligo, Pinefield Crossroads, Paoli,
Murrayville, Banks Crossing, and Apple Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Tornado Watch remains in effect until 400 AM EDT for north central
and northeastern Georgia.

&&

LAT...LON 3432 8339 3427 8334 3424 8334 3426 8330
      3425 8327 3424 8317 3427 8311 3426 8312
      3423 8308 3417 8310 3415 8306 3409 8302
      3409 8337 3439 8398 3440 8397 3441 8398
      3442 8397 3444 8339
TIME...MOT...LOC 0548Z 299DEG 13KT 3432 8378 3429 8305

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, May 9, 2:18 AM EDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
218 AM EDT Thu May 9 2024

GAZ013-014-021>023-090645-
Hall GA-Dawson GA-Cherokee GA-Forsyth GA-Pickens GA-
218 AM EDT Thu May 9 2024

...A strong thunderstorm will impact portions of northeastern
Cherokee, Forsyth, Dawson, southwestern Hall and southeastern Pickens
Counties through 245 AM EDT...

At 218 AM EDT, a strong thunderstorm was near Lathemtown, or 11 miles
east of Canton, moving southeast at 30 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Canton, Cumming, Dawsonville, Ball Ground, Free Home, Buffington,
Dougherty, Drew, Coal Mountain, Hightower, Juno, Matt, Aqualand Park,
Silver City, Chestatee, Oscarville, Hollis Lathem Reservoir,
Holbrook, Lathemtown, and Ducktown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Tornado Watch remains in effect until 400 AM EDT for north central
Georgia.

&&

LAT...LON 3446 8410 3434 8389 3418 8395 3415 8402
      3417 8406 3412 8411 3417 8426 3419 8426
      3419 8431 3424 8447 3454 8422
TIME...MOT...LOC 0618Z 299DEG 27KT 3429 8430

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, May 9, 2:45 AM EDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
245 AM EDT Thu May 9 2024

GAZ014-022>025-034-035-090730-
Banks GA-Hall GA-Jackson GA-Dawson GA-Barrow GA-Forsyth GA-
Gwinnett GA-
245 AM EDT Thu May 9 2024

...A strong thunderstorm will impact portions of northwestern Barrow,
northern Forsyth, northeastern Gwinnett, southwestern Banks,
southeastern Dawson, Hall and central Jackson Counties through 330 AM
EDT...

At 245 AM EDT, a strong thunderstorm was over Oscarville, or 8 miles
southwest of Gainesville, moving southeast at 30 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Gainesville, Winder, Jefferson, Commerce, Cumming, Sugar Hill,
Buford, Braselton, Flowery Branch, Oakwood, Maysville, Hoschton,
Pendergrass, Gillsville, Talmo, Rest Haven, Candler, Drew, Chateau
Elan, and Buford Dam-Lake Lanier Parks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Tornado Watch remains in effect until 400 AM EDT for north central
and northeastern Georgia.

&&

LAT...LON 3422 8342 3400 8374 3421 8424 3444 8396
TIME...MOT...LOC 0645Z 297DEG 28KT 3423 8396

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, May 9, 4:23 AM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
423 AM EDT Thu May 9 2024

GAZ025-034-035-037-047-090900-
Jackson GA-Walton GA-Barrow GA-Gwinnett GA-Oconee GA-
423 AM EDT Thu May 9 2024

...A strong thunderstorm will impact portions of northwestern Oconee,
Barrow, northeastern Gwinnett, northeastern Walton and southwestern
Jackson Counties through 500 AM EDT...

At 423 AM EDT, a strong thunderstorm was over Dacula, or 7 miles
northeast of Lawrenceville, moving east at 25 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Lawrenceville, Winder, Auburn, Dacula, Statham, Arcade, Bogart,
Bethlehem, Carl, Fort Yargo State Park, Bold Springs, County Line,
Harbin, Russell, Gratis, and Hog Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3406 8352 3385 8355 3392 8398 3408 8395
TIME...MOT...LOC 0823Z 282DEG 23KT 3400 8387

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, May 9, 4:44 AM EDT, 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
444 AM EDT Thu May 9 2024

GAZ025-035>038-047-090930-
Jackson GA-Walton GA-Barrow GA-Oglethorpe GA-Clarke GA-Oconee GA-
444 AM EDT Thu May 9 2024

...A strong thunderstorm will impact portions of Oconee, southeastern
Barrow, Clarke, northeastern Walton, southeastern Jackson and
Oglethorpe Counties through 530 AM EDT...

At 444 AM EDT, a strong thunderstorm was over Bogart, or 9 miles
northwest of Watkinsville, moving east at 50 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Watkinsville, Lexington, Athens, Statham, Arcade, Winterville,
Bogart, Crawford, North High Shoals, Arnoldsville, Bishop, Maxeys,
Whitehall, Athens-Clarke County, Stephens, Westgate Park, Smithonia,
Beechwood Hills, Oconee Heights, and Eastville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3380 8297 3379 8298 3377 8298 3369 8300
      3370 8302 3371 8305 3371 8308 3381 8349
      3382 8350 3381 8351 3385 8368 3407 8356
      3403 8333 3400 8328 3401 8323 3400 8322
      3401 8320 3396 8293
TIME...MOT...LOC 0844Z 281DEG 45KT 3393 8355

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 8:57 PM EDTSevere Thunderstorm WarningFFCDade, Walker48 min
May 8, 9:07 PM EDTSpecial Weather StatementFFCDade23 min
May 8, 9:14 PM EDTTornado WarningFFCDade, Walker31 min
May 8, 9:41 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker, Whitfield49 min
May 8, 9:59 PM EDTSevere Thunderstorm WarningFFCChattooga, Dade, Walker31 min
May 8, 10:07 PM EDTTornado WarningFFCDade, Walker23 min
May 8, 10:25 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker65 min
May 8, 10:27 PM EDTSevere Thunderstorm WarningFFCCatoosa, Gordon, Walker, Whitfield48 min
May 8, 10:30 PM EDTSpecial Weather StatementFFCMurray, Whitfield30 min
May 8, 10:43 PM EDTTornado WarningFFCGilmer, Murray, Whitfield32 min
May 8, 10:51 PM EDTTornado WarningFFCMurray, Walker, Whitfield24 min
May 8, 11:01 PM EDTFlash Flood WarningFFCCatoosa, Murray, Walker, Whitfield6 hr
May 8, 11:11 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCGilmer, Murray64 min
May 8, 11:13 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCCatoosa, Murray, Walker, Whitfield62 min
May 8, 11:16 PM EDTSevere Thunderstorm WarningFFCFannin, Union44 min
May 8, 11:16 PM EDTTornado WarningFFCGilmer, Murray, Whitfield22 min
May 8, 11:31 PM EDTSpecial Weather StatementFFCCatoosa, Dade29 min
May 8, 11:56 PM EDTSevere Thunderstorm WarningFFCFannin, Towns, Union49 min
May 8, 11:58 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCFannin, Gilmer, Lumpkin, Union47 min
May 9, 12:02 AM EDTFlash Flood WarningFFCGilmer, Murray6 hr
May 9, 12:02 AM EDTFlash Flood Warning Considerable damage threatFFCMurray, Whitfield8 hr
May 9, 12:10 AM EDTSevere Thunderstorm Warning Considerable damage threatFFCGilmer, Gordon, Murray50 min
May 9, 12:27 AM EDTTornado Warning Tornado observedConsiderable damage threatFFCChattooga, Walker48 min
May 9, 12:32 AM EDTSevere Thunderstorm WarningFFCDawson, Hall, Lumpkin, Union, White43 min
May 9, 12:51 AM EDTFlash Flood Warning Considerable damage threatFFCGilmer, Murray8 hr
May 9, 12:52 AM EDTSevere Thunderstorm WarningFFCDawson, Gilmer, Pickens38 min
May 9, 1:05 AM EDTSevere Thunderstorm WarningFFCBanks, Hall40 min
May 9, 1:06 AM EDTSevere Thunderstorm WarningFFCGordon, Walker, Whitfield39 min
May 9, 1:25 AM EDTSevere Thunderstorm WarningFFCChattooga, Walker50 min
May 9, 1:43 AM EDTSevere Thunderstorm WarningFFCGordon, Murray, Whitfield32 min
May 9, 1:49 AM EDTSpecial Weather StatementFFCBanks, Hall, Madison56 min
May 9, 2:11 AM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Gordon, Walker49 min
May 9, 2:18 AM EDTSpecial Weather StatementFFCDawson, Forsyth27 min
May 9, 2:42 AM EDTFlash Flood WarningFFCDawson, Gilmer, Gordon, Lumpkin, Murray, Pickens and 1 more7 hr
May 9, 2:45 AM EDTSpecial Weather StatementFFCForsyth, Hall, Jackson45 min
May 9, 2:53 AM EDTSevere Thunderstorm WarningFFCBarrow, Forsyth, Hall, Jackson52 min
May 9, 3:18 AM EDTSevere Thunderstorm WarningFFCBarrow, Clarke, Jackson, Madison, Oconee, Oglethorpe42 min
May 9, 3:52 AM EDTSevere Thunderstorm WarningFFCMadison, Oglethorpe, Wilkes38 min
May 9, 4:10 AM EDTRiver Flood WarningFFCWhitfield92 min
May 9, 4:14 AM EDTRiver Flood WarningFFCGilmer7 hr
May 9, 4:23 AM EDTSpecial Weather StatementFFCBarrow37 min
May 9, 4:25 AM EDTRiver Flood WarningFFCGilmer9 hr
May 9, 4:30 AM EDTRiver Flood WarningFFCGilmer10 hr
May 9, 4:38 AM EDTRiver Flood WarningFFCWhitfield42 hr
May 9, 4:44 AM EDTSpecial Weather StatementFFCClarke, Oconee, Oglethorpe46 min
May 9, 5:10 AM EDTSevere Thunderstorm WarningFFCClarke, Oglethorpe, Wilkes38 min
May 9, 5:35 AM EDTSevere Thunderstorm WarningFFCOglethorpe, Wilkes40 min
May 9, 6:16 AM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Murray, Union44 min
May 9, 6:31 AM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Gordon, Murray, Walker, Whitfield44 min
May 9, 6:42 AM EDTRiver Flood WarningFFCMurray13 hr
May 9, 6:55 AM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Lumpkin, Towns, Union, White55 min
May 9, 7:01 AM EDTSevere Thunderstorm WarningFFCBartow, Chattooga, Cherokee, Dawson, Floyd, Gilmer and 3 more44 min
May 9, 7:29 AM EDTSpecial Weather StatementFFCBanks, Hall31 min
May 9, 7:33 AM EDTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth, Gwinnett, Hall42 min
May 9, 7:38 AM EDTRiver Flood WarningFFCDade28 hr
May 9, 7:42 AM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb, DeKalb, Douglas, Forsyth and 5 more48 min
May 9, 7:58 AM EDTSevere Thunderstorm WarningFFCBanks, Barrow, Clarke, Hall, Jackson, Madison47 min
May 9, 8:01 AM EDTRiver Flood WarningFFCGilmer, Pickens21 days
May 9, 8:24 AM EDTSpecial Weather StatementFFCDeKalb, Douglas, Fulton51 min
May 9, 8:33 AM EDTSpecial Weather StatementFFCClarke, Madison, Oconee27 min
May 9, 9:05 AM EDTSpecial Weather StatementFFCGreene, Oglethorpe, Wilkes40 min
May 9, 9:06 AM EDTSpecial Weather StatementFFCHeard39 min
May 9, 9:59 AM EDTSpecial Weather StatementFFCMeriwether, Pike31 min
May 9, 10:10 AM EDTSpecial Weather StatementFFCMuscogee35 min
May 9, 10:13 AM EDTSpecial Weather StatementFFCGlascock, Hancock, Washington32 min
May 9, 10:36 AM EDTSevere Thunderstorm WarningFFCTalbot, Taylor24 min
May 9, 10:40 AM EDTSpecial Weather StatementFFCHarris35 min
May 9, 10:43 AM EDTSevere Thunderstorm WarningFFCHarris, Talbot32 min
May 9, 10:54 AM EDTRiver Flood WarningFFCChattooga20 hr
May 9, 11:05 AM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Heard40 min
May 9, 11:16 AM EDTSevere Thunderstorm WarningFFCCrawford, Macon, Peach, Taylor29 min
May 9, 11:16 AM EDTSevere Thunderstorm WarningFFCHarris, Talbot29 min
May 9, 11:44 AM EDTSpecial Weather StatementFFCHouston, Peach31 min
May 9, 12:08 PM EDTSpecial Weather StatementFFCHarris, Meriwether37 min
May 9, 12:12 PM EDTSpecial Weather StatementFFCBleckley, Houston48 min
May 9, 12:20 PM EDTRiver Flood WarningFFCGordon, Murray, Whitfield42 hr
May 9, 12:22 PM EDTSpecial Weather StatementFFCSchley23 min
May 9, 12:30 PM EDTSevere Thunderstorm WarningFFCMacon, Marion, Schley, Sumter, Webster45 min
May 9, 12:32 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Houston, Laurens, Pulaski, Twiggs43 min
May 9, 12:33 PM EDTTornado WarningFFCMacon, Marion, Schley, Sumter27 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.